Norepinephrine is infusing through a peripheral IV. The site… | MyMerci
More questions like thisTry ›
Medication Administration

Norepinephrine is infusing through a peripheral IV. The site becomes pale, cool, swollen, and painful. Which action should the nurse take?

Explanation
Pallor, coolness, swelling, and pain at a peripheral norepinephrine site indicate extravasation with risk of ischemia and tissue necrosis. Stop infusion through that catheter without flushing, leave it in place initially for aspiration, notify the provider, and prepare prompt phentolamine infiltration according to protocol. Resume vasopressor support through new appropriate access while the affected site is treated and monitored.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.